MAUDE Adverse Event Report: COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis as it was discarded at the site.Attempt to gather additional event details have been made.However our attempts have been unsuccessful.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the pipeline flex tip came apart when it was deployed.They stopped using the device and used a new product.It was discovered that one wire at the tip was oriented toward the proximal side under angiography.Prior to the event, the pipeline was prepared as indicated in the instructions for use.Before removing the protective sleeves, the distal end of the flow diverter had began to deploy insufficiently and it was confirmed that the distal end of the pipeline was frayed.Another attempt to deploy after resheathing was done but it would still not deploy.It was confirmed that one wire strand at the distal end of the pipeline faced the proximal side and the pipeline could not be deployed even when it was unsheathed.The procedure was completed with another device.No patient injury was reported as a result of the procedure.The patient was undergoing embolization treatment of an unruptured aneurysm measuring 7.7mm located in the ic-paraclinoid segment of the internal carotid artery.The distal and proximal landing zone are 3.9mm and 4.8mm.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8422860
Report Number2029214-2019-00205
Device Sequence Number2249511
Product Code OUT
UDI-Device Identifier00847536016712
UDI-Public00847536016712
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2020
Device Model NumberPED-475-18
Device Lot NumberA503769
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR